Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 266, NWS Tulsa, OK

July 4, 2005Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2005, 2:17 AM CDT for Creek County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2005, 2:17 AM CDT (07:17 UTC)
Expired
Jul 4, 2005, 3:15 AM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Creek County, OK

The radar

The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:20 AM CDTTSTM WND DMGSlick, OKNUMEROUS TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 8:25 PM CDTSevere Thunderstorm WatchSPC8 hr
Jul 4, 2:15 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3838 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 040716
SVRTSA
OKC037-040815-
/O.NEW.KTSA.SV.W.0266.050704T0717Z-050704T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
217 AM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF KIEFER TO 8 MILES SOUTHWEST OF
  DEPEW...MOVING SOUTH AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SLICK.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3600 9604 3580 9663 3564 9662 3566 9616

$$
1 follow-up statement
000 
WWUS54 KTSA 040814
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT MON JUL 4 2005

OKC037-040824-
/O.EXP.KTSA.SV.W.0266.000000T0000Z-050704T0815Z/
CREEK OK-
314 AM CDT MON JUL 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRES AT 315 AM
CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3600 9604 3580 9663 3564 9662 3566 9616

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:20 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 3, 8:20 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO CHANGE 592 TO 593
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT SUN JUL 3 2005

.UPDATE...

WILL BE UPDATING ZONES SOON TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM
WATCH 593. MCS CURRENTLY ACROSS SOUTHERN KANSAS WILL MAKE A RUN AT
NORTHEAST OKLAHOMA LATER TONIGHT...MAINY AFTER 10 PM. CAN EXPECT
WIND GUSTS OF 70 MPH OR GREATER AND LARGE HAIL WITH THE SEVERE
THUNDERSTORMS.

&&

.PREV DISCUSSION... (ISSUED 243 PM CDT SUN JUL 3 2005)

DISCUSSION...
LITTLE DOUBT AS TO WHAT WILL BE HAPPENING TONIGHT BUT STILL
QUITE A BIT OF CONCERN OVER EXACT TIMING...STRENGTH OF THE
MCS AND HOW FAR EAST IT WILL PROGRESS BEFORE IT DIMINISHES.

VERY UNSTABLE AIR MASS OVER OKLAHOMA...KANSAS...THE TEXAS PAN HANDLE
AND EASTERN COLORADO. A LARGE MCS WILL DEVELOP FROM STRONG/SEVERE
THUNDERSTORMS OVER WESTERN KANSAS AS A STRONG SHORT WAVE MOVES OUT OF THE
MOUNTAINS EARLY TONIGHT. MOVEMENT WILL BE TO THE EAST SOUTHEAST
TOWARDS THE FORECAST AREA. WHILE THE BEST INSTABILITY AND FORECAST LLJ
FEEDING INTO THE MCS WILL BE TO OUR WEST...EXPECT THE MCS TO PROPAGATE
INTO THE FORECAST AREA TOWARDS MORNING WITH PLENTY OF DEEP LOW LEVEL
MOISTURE AND INSTABILITY TO SUPPORT IT INTO THE DAY TIME HOURS.

FORWARD SPEED IS UNCERTAIN BUT HAVE GONE GENERALLY WITH NAM SOLUTION
BUT THIS COULD BE A LITTLE SLOW SINCE OUTFLOW FROM THE MCS COULD SEE
FORWARD DEVELOPMENT OF THE THUNDERSTORMS ESPECIALLY TOWARDS
MORNING. TOWARDS MID MORNING EXPECT TO SEE RAPID DISSIPATION OF THE MCS
AS IT CONTINUES ITS EASTWARD MOVEMENT...LOSING LLJ INFLOW...AND WEAKENING
JET STEAM DIVERGENCE

RAINFALL COULD BE VERY HEAVY WITH HIGH PRECIPITABLE WATER VALUES AHEAD
OF THE SYSTEM. HOWEVER...ONE HOUR FLASH FLOOD VALUES ARE OVER 2
INCHES...3 INCHES IN MANY AREAS. IT IS DOUBTFUL THAT THESE AMOUNTS
WILL BE EXCEEDED.

BIGGEST THREAT WILL BE FROM STRONG WINDS FROM BOTH THE THUNDERSTORMS AND
OUTFLOW BOUNDARIES.

HIGH TEMPERATURES MONDAY WILL BE DEPENDENT ON ANY CLEARING THAT MAY TAKE
PLACE AND THUNDERSTORM DEVELOPMENT ON OUTFLOW BOUNDARIES DURING THE
AFTERNOON. HAVE WENT COOLER THAN GUIDANCE FOR THE NORTHERN HALF OF THE
FORECAST AREA AND NEAR GUIDANCE FOR SOUTH OF INTERSTATE 40.

FURTHER DOWN THE ROAD...NOTHING GETS MUCH CLEARER. WITH RIDGING
OCCURRING OVER THE ROCKIES...AND TROUGH OVER THE NORTHEAST...THE NORTHWEST
FLOW CONTINUES AND KEEPS A THREAT OF MCS DEVELOPMENT WITH EACH WIGGLE
IN THE FLOW. IN ADDITION...TOPICAL DEVELOPMENT IN THE NORTHWEST CARIBBEAN
SEA...MOVING NORTHWEST TOWARDS THE SOUTHERN GULF IS SOMETHING
TO KEEP AN EYE ON EVEN THOUGH IT LOOKS UNLIKELY TO AFFECT THIS AREA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 10
Hazardous weather outlook, Jul 3, 8:55 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SUN JUL 3 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
855 PM CDT SUN JUL 3 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 930 PM.
        AREA AT GREATEST RISK...NORTHWEST OF A VINITA TO
                                OKEMAH LINE.

DISCUSSION...
SEVERE THUNDERSTORMS OVER SOUTHERN KANSAS WILL MOVE SOUTHEAST INTO
PARTS OF NORTHEAST OKLAHOMA LATE THIS EVENING. THE STORMS WILL TEND
TO GRADUALLY WEAKEN AS THEY MOVE SOUTHEAST INTO A LESS UNSTABLE
ENVIRONMENT BUT SOME THREAT OF SEVERE WEATHER WILL PERSIST MUCH OF
THE NIGHT. THE GREATEST RISK FOR SIGNIFICANT SEVERE WEATHER WITH
WINDS TO 80 MILES AN HOUR AND HAIL TO GOLFBALL SIZE OR LARGER WILL
BE IN OSAGE AND PAWNEE COUNTIES. FURTHER TO THE SOUTHEAST...THE
RISK OF HAIL WILL DIMINISH AND THE MAXIMUM WIND GUSTS WILL ALSO
LIKELY LESSEN TO AROUND 60 MILES AN HOUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED SHORTLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ADDITIONAL CONVECTIVE COMPLEXES MAY AFFECT THE AREA MAINLY DURING
THE NIGHTTIME AND EARLY MORNING HOURS FOR THE NEXT SEVERAL DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
FOR THE POSSIBILITY OF SEVERE WEATHER THE NEXT SEVERAL DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jul 4, 1:06 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND GST     7 SW BURBANK            36.62N 96.82W
07/04/2005  63 MPH           OSAGE              OK   MESONET

            MEASURED WIND GUST BY OKLAHOMA MESONET

&&

JDS
Special weather statement, Jul 4, 1:27 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT MON JUL 4 2005

OKZ057-040715-
CRAIG OK-
127 AM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 127 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF CENTRALIA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jul 4, 1:30 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND GST     4 N HOMINY              36.47N 96.39W
07/04/2005  66 MPH           OSAGE              OK   PUBLIC

&&

JDS
Local storm report, Jul 4, 1:48 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
148 AM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     2 S WYNONA              36.52N 96.33W
07/04/2005  58 MPH           OSAGE              OK   MESONET

            MEASURED WIND GUST BY OKLAHOMA MESONET

&&

JDS
Local storm report, Jul 4, 1:49 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
149 AM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     3 N MILFAY              35.80N 96.57W
07/04/2005  70 MPH           CREEK              OK   AMATEUR RADIO

&&

JDS
Local storm report, Jul 4, 2:13 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     BRISTOW                 35.83N 96.39W
07/04/2005                   CREEK              OK   EMERGENCY MNGR

            TREES DOWN...WINDOWS BLOWN OUT...POWER LINES DOWN

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:40 PM CDTSevere Thunderstorm WarningTSAOsage2 hr
Jul 3, 11:08 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
Jul 3, 11:42 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Jul 4, 12:03 AM CDTSevere Thunderstorm WarningTSAWashington80 min
Jul 4, 12:30 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee107 min
Jul 4, 12:35 AM CDTSevere Thunderstorm WarningTSANowata56 min
Jul 4, 12:52 AM CDTSevere Thunderstorm WarningTSACreek83 min
Jul 4, 1:09 AM CDTSevere Thunderstorm WarningTSATulsa85 min
Jul 4, 1:36 AM CDTSevere Thunderstorm WarningTSAWashington54 min
Jul 4, 1:50 AM CDTSevere Thunderstorm WarningTSANowata, Okfuskee, Okmulgee, Rogers, Wagoner85 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.